MAUDE Adverse Event Report: MICRO-TECH(NANJING) CO.,LTD. DURACLIP; HEMOSTATIC METAL CLIP FOR THE GI TRACT

MICRO-TECH(NANJING) CO.,LTD. DURACLIP; HEMOSTATIC METAL CLIP FOR THE GI TRACT
Catalog Number DC0235W
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The products released for distribution were found to have met all specifications prior to shipment and found no abnormalities that would contribute to this issue.However, the incident investigation is ongoing.A follow-up report will be filed following the completion of the incident investigation.
 
Event or Problem Description
Micro-tech received a mdr notification regarding duraclip from fda on august 21, 2024.Uf report #:(b)(4).It was reported that "attempted to deploy duraclip during egd (esophagogastroduodenoscopy) and clip was jammed and would not deploy.Deployment device removed from patient and scope with clip still attached.".
 
Additional Manufacturer Narrative
Incident description: attempted to deploy dura clip during egd (esophagogastroduodenoscopy) and clip was jammed and would not deploy.Deployment device removed from patient and scope with clip still attached.Investigation.On august 23, 2024, micro tech has communicated with customers to determine if there are any other clinical usage information.As of september 11, 2024, no response has been received.Meanwhile, micro-tech will conduct an internal investigation and analysis.Based on the customer's description and historical complaints, we confirm that there is a phenomenon of external tube separation but internal connection in the soft tissue clip.In response to this phenomenon, we conduct the following analysis based on history: structural design: the product consists of clip components, spring tubes, and handles.Analysis: the working principle of the clip is as follows: the effective length of the clip enters the endoscope cavity, and the clip component comes into contact with the mucosal tissue.The spring tube and the clip component are mechanically connected, and the slide block transmits force to the clip to achieve opening and closing.The repeated opening and closing performance is achieved through the slide groove of the clip.By utilizing the self-locking structure of the clip itself, the clip is closed and separated from the outer tube, thereby completing the release of the clip.Production process: we have investigated all processes related to the clip components during the production process and evaluated them based on the failure modes in pfmea.This incident was caused by the separation of the clip pedal from the outer tube component but still connected to the inner core.In pfmea, we need to inspect the clip hook for deformation, shortening, and other phenomena after installing the clip pedal to address this process risk; assemble qualified products for process inspection, and process inspectors need to inspect whether the grip hook of the product is stuck in the clip pedal; before packaging, the packaging personnel need to check the repeated opening and closing performance of the product, and after passing the inspection, put on a protective cover for packaging.Instructions for use: the operation method in the ifu is that "when satisfied with clip position, close the clip component against the tissue by pulling back the slider until tactile resistance is felt in the handle.Clip position may now be assessed prior to deployment.Lf clip is not in desired position, clip may be re-opened and repositioned.Note: do not continue to pull back the slider further beyond the tactile resistance until you areready to deploy the clip, otherwise you may not be able to re-open the clip.Lf, you hear or feel a click, the clip cannot be re-opened.To deploy the clip, continue pulling back the slider beyond the tactile resistance point.You will hear an audible snap as clip component detaches" operating environment: this device needs to be used in conjunction with an endoscope.Before inserting the endoscope, ensure that the field of view is clear.If the distal end of the inserted part of the instrument cannot be seen through the endoscopic field of view, please do not use the instrument.When inserting instruments into an endoscope, the field of view is unclear, which may cause patient damage such as perforation, bleeding, or mucosal injury, and may also damage the endoscope and/or instruments.Analysis: the supporting equipment involved in the use of the clip is an endoscope.When inserting the clip into the endoscope, it is necessary to ensure that the clip enters in a closed state.After complaining, we analyzed that the clip can smoothly pass through the endoscope and reach the desired position to clamp the tissue.After clamping the tissue, the subsequent release action was completed due to the failure to continue pulling the handle.Therefore, we can confirm that the use environment will not cause such incidents in the clip.Storage and transportation: we have clear requirements for the storage and transportation of clip products: storage: the product should be stored in a clean, well ventilated, and non corrosive gas environment.Transportation: the product should be protected from heavy pressure, direct sunlight, and rain during transportation, or as specified in the purchase contract.Analysis: the clip underwent detailed validity period verification and transportation confirmation during the design and development phase, confirming that the clip is safe and effective within its validity period.Clip also conducted transportation confirmation, confirming that the packaging method can meet the protection requirements of the product, and more detailed storage and transportation conditions are also described in the instruction manual.Therefore, we confirm that the storage and transportation method will not cause such adverse effects on clips, resulting in such incidents.Root cause: based on historicalcomplaints analysis, the possible reason is that after the clip was forced to close, it wanted to be pushed open again, resulting in the separation of the outer tube and the connection of the inner core.At this point, in order to complete the first separation point in the release action and the closing self-locking action, if the handle is pushed forward further, the clip cannot be opened.The safe operation at this time is to continue pulling the handle back to complete the subsequent release action, and the clip can still be released normally.According to the above analysis, there was the phenomenon that the clip was separated from the catheter during the operation, and the inner core was still connected with the clip.We suggeest that the operator can follow the ifu to avoid this isssue happenning.In view of this phenomenon, continue pulling back the handle, complete the subsequent release action, and the clip could still be released normally.
 
Additional Manufacturer Narrative
"udi related data quality updates only".In the previous report, the udi information of the affected products was not included.This information is added to this report.Udi: (b)(4).

Brand Name
DURACLIP
Common Device Name
HEMOSTATIC METAL CLIP FOR THE GI TRACT
Manufacturer (Section D)
MICRO-TECH(NANJING) CO.,LTD.
no.10 gaoke third road
nanjing national hi-tech, indu
nanjing, jiangsu 21003 2
CH  210032
Manufacturer (Section G)
MICRO-TECH(NANJING) CO.,LTD.
no.10 gaoke third road
nanjing national hi-tech, indu
nanjing, jiangsu 21003 2
CH   210032
Manufacturer Contact
becky li
no.10 gaoke third road
nanjing national hi-tech, indu
nanjing, jiangsu 21003-2
CH   210032
MDR Report Key20093788
Report Number3004837686-2024-00004
Device Sequence Number8496243
Product Code PKL
UDI-Device Identifier16932619740033
UDI-Public(01)16932619740033(17)241101(10)M211102594
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K150434
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2024
Device Catalogue NumberDC0235W
Device Lot NumberM211102594
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date08/29/2024
Supplement Report FDA Received Date09/19/2024
09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexMale
Patient Weight98 KG
Patient RaceWhite